Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 387, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 17, 2007, 4:22 PM CDT for Oktibbeha County, Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2007, 4:22 PM CDT (21:22 UTC)
- Expired
- Aug 17, 2007, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 77 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 4:22 PM CDT | TSTM WND DMG | 9 Sw Starkville, MS | FEW TREES DOWN NEAR LONGVIEW REPORTED BY OKTIBBEHA EOC. |
| Aug 17, 4:22 PM CDT | HAIL 0.88 | 9 Sw Starkville, MS | NICKEL SIZE HAIL REPORTED NEAR LONGVIEW BY OKTIBBEHA EOC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 172122 SVRJAN MSC105-172200- /O.NEW.KJAN.SV.W.0387.070817T2122Z-070817T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 422 PM CDT FRI AUG 17 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI... THIS INCLUDESTHE CITY OF STARKVILLE... * UNTIL 500 PM CDT * AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LONGVIEW...OR ABOUT 8 MILES SOUTHWEST OF STARKVILLE...AND MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRAIG SPRINGS HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3331 8879 3331 8906 3351 8907 3351 8880 TIME...MOT...LOC 2122Z 058DEG 10KT 3339 8895 $$ EEC
2 follow-up statements
000 WWUS54 KJAN 172139 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 439 PM CDT FRI AUG 17 2007 MSC105-172200- /O.CON.KJAN.SV.W.0387.000000T0000Z-070817T2200Z/ OKTIBBEHA MS- 439 PM CDT FRI AUG 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR OKTIBBEHA COUNTY... AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LONGVIEW...OR ABOUT 10 MILES SOUTHWEST OF STARKVILLE...MOVING SOUTHWEST AT 5 MPH. THE WORST PART OF THE STORM WILL MOVE JUST NORTH OF STURGIS BEFORE 5 PM CDT. PERSONS IN WESTERN OKTIBBEHA COUNTY SHOULD SEEK SAFE SHELTER UNTIL THE STORM PASSES OR DISSIPATES. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3331 8879 3331 8906 3351 8907 3351 8880 TIME...MOT...LOC 2139Z 061DEG 7KT 3338 8898 $$ EEC
000 WWUS54 KJAN 172157 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 455 PM CDT FRI AUG 17 2007 MSC105-172205- /O.EXP.KJAN.SV.W.0387.000000T0000Z-070817T2200Z/ OKTIBBEHA MS- 455 PM CDT FRI AUG 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR OKTIBBEHA COUNTY EXPIRES AT 500 PM CDT... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING IS WEAKENING AND THE WARNING WILL BE ALLOWED TO EXPIRE AT 5 PM CDT. BRIEF HEAVY RAIN AND WIND GUSTS TO 30 MPH ALONG WITH A FEW LIGHTNING STRIKES WILL STILL BE POSSIBLE AS THE STORM PASSES NORTH OF STURGIS. LAT...LON 3331 8879 3331 8906 3351 8907 3351 8880 TIME...MOT...LOC 2155Z 070DEG 8KT 3340 8904 $$ EEC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:53 PM CDT, 29 minutes earlier.
Area forecast discussion, Aug 17, 3:53 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 353 PM CDT FRI AUG 17 2007 .SHORT TERM...ISOLATED CONVECTION OCCURRING OVER EAST MS THIS AFTERNOON. DEWPOINTS HAVE MIXED OUT TO THE MID AND UPPER 60S OVER MUCH OF THE REGION AND CIRRUS FROM ERIN HAS HAMPERED INSOLATION AND ITS CONTRIBUTION TO DESTABILIZING THE AIR MASS. HOWEVER LAPSE RATES REMAIN RELATIVELY HEALTHY AND A FEW STORMS OVER ERN AREAS WILL HAVE THE POTENTIAL FOR HEALTHY DOWNBURST. DEWPOINTS ARE HIGHEST OVER SWRN ZONES BUT THAT AREA REMAINS MORE STABLE THAN OTHERS. EXPECT CONVECTION TO DIMINISH TOWARD SUNSET. WILL SEE A SLIGHT INCREASE IN LOW LEVEL MOISTURE FOR MOST AREAS SATURDAY...PARTICULARLY WITH 850 MB DEWPOINTS. GFS MOS SHOWS LITTLE IN THE WAY OF POPS FOR TOMORROW BUT THIS REPRESENTS THE DRIEST OF THE GFS ENSEMBLES AND IS SIGNIFICANTLY DRIER THAT EITHER THE NAM OR NGM. WITH THE POSSIBILITY OF A WEAK UPPER JETLET IN THE REGION AND WEAK LOW LEVEL TROUGHING MOVING THROUGH THE BOTTOM OF THE UPPER RIDGE...WILL INCREASE POPS FOR MUCH OF THE AREA BUT KEEP THEM IN ISOLATED CATEGORY FOR NOW. A PRECIP BULLSEYE IS FORECAST FOR SATURDAY EVENING OVER SERN MS THAT TRACKS WWD ACROSS SRN SECTIONS OF THE FORECAST AREA. THIS IS APPARENTLY A FEEDBACK ISSUE ACCORDING TO THE VORTICITY AND CONVECTIVE RAINFALL PATTERN. A SECOND...MUCH LESS INTENSE...UPPER WAVE IS FORECAST TO TRACK WWD UNDERNEATH THE RIDGE SATURDAY NIGHT. WILL FOLLOW LOW END ENSEMBLE MEMBERS SATURDAY NIGHT DUE TO INFLUENCE OF FEEDBACK...KEEPING ISOLATED POPS INTERSTATE 20 AND SWD FOR NOW. .LONG TERM...(SUNDAY THROUGH FRIDAY)...FORECAST PERIOD STARTS OUT QUIET ENOUGH FOR THE FIRST FEW DAYS OF NEXT WEEK WITH PERSISTING UPPER SUBTROPICAL RIDGE AXIS LYING E-W ACROSS THE TN VALLEY AND A TUTT CIRCULATION MOVING NWWD THROUGH THE CENTRAL GULF SUNDAY. THE RIDGE SPLITS A BIT ON MONDAY AS THE TUTT MOVES INTO SERN TX AND DRAGS UP DEEPER LAYERED MOISTURE(PWATS NEAR 2.1 INCHES) INTO THE LOWER MS VALLEY. THE INCREASED SLY FLOW SHOULD ALLOW FOR ISOLATED TO SCATTERED TSRA MAINLY DURING THE AFTERNOONS TO SURGE FARTHER N THROUGH THE CWFA. WILL MAINTAIN BEST DIURNAL POPS OVER SRN 1/3 OF THE CWFA AS THE TUTT MOVES INTO THE RED RIVER VALLEY OF N TX. FROM THIS POINT ON...THE FORECAST WILL GREATLY HINGE ON THE FORECAST TRACKS OF MAJOR HURRICANE DEAN NOW ROARING THROUGH THE ERN CARRIBEAN SEA. UNTIL DEAN APPROACHES OUR LONGITUDE...TEMPS WILL STILL BE HOT SUNDAY AND MONDAY...BUT TEMPERATURES SHOULD BE HELD IN THE MIDDLE 90S FOR MOST ALL AREAS WITH HEAT INDEXES APPROACHING 105F. BY TUESDAY...AT THE VERY MINIMUM WE SHOULD BEGIN SEEING CIRRUS OUTFLOW FROM DEAN AND SOME MINOR TEMPERATURE EFFECTS. IF LANDFALL OF DEAN GETS SHIFTED FARTHER N...THE SUBSEQUENT INFLUX OF TROPICAL MOISTURE AND ASSOCIATED PRECIPITATION INTO THE LOWER MS VALLEY COULD BE SUBSTANTIAL. THIS IS IN CONTRAST TO HOTTER AND DRIER CONDITIONS THAT WOULD COME ABOUT IF THE SCENARIO OFFERED BY THE GFS MODEL OCCURS. NOT MUCH TO GAIN FROM DIFFERING WITH GUIDANCE WHICH STAYS JUST ABOVE CLIMATOLOGY ANYWAY. NO BIG CHANGES TO PREVIOUS FORECAST IN THAT REGARD EXCEPT TO BOOST WINDS JUST A BIT WEDNESDAY/THURSDAY. /40/ && .AVIATION...ISOLATED THUNDERSTORMS CAN BE EXPECTED FOR ALL BUT THE DELTA REGION THIS EVENING. THIS ACTIVITY WILL DIMINISH AROUND OR SOON AFTER SUNSET. OTHERWISE GENERALLY VFR CONDITIONS EXPECTED THROUGH THE NIGHT. AREAS OF LIGHT FOG/HAZE WILL LOWER VSBYS AROUND 5 MILES BUT WILL CLEAR SOON AFTER SUNRISE. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 98 74 96 / 7 15 19 18 MERIDIAN 70 98 72 95 / 10 14 17 16 VICKSBURG 72 98 72 95 / 7 18 18 20 HATTIESBURG 72 97 73 94 / 10 19 18 21 NATCHEZ 73 94 74 91 / 15 21 23 24 GREENVILLE 70 96 72 97 / 6 21 11 17 GREENWOOD 71 98 73 97 / 6 18 13 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 03/40 99/99/99
Hazardous weather outlook, Aug 17, 4:05 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 405 PM CDT FRI AUG 17 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 182115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 405 PM CDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EAST MISSISSIPPI THIS AFTERNOON AND EVENING AS A WEAK FRONT DROPS INTO ALABAMA. ISOLATED THUNDERSTORMS WILL HAVE THE POTENTIAL FOR GUSTY DOWNBURST WINDS. A FEW MAY BECOME SEVERE FOR A BRIEF PERIOD WITH THE POTENTIAL FOR DAMAGING WIND GUSTS TO 60 MPH. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN SATURDAY AFTERNOON OVER THE ARKLAMISS. THE AIR MASS WILL REMAIN SOMEWHAT UNSTABLE. SOUTHERLY FLOW WILL MEAN A GRADUAL INCREASE IN LOW LEVEL HUMIDITY WHICH WILL RESULT IN ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. AFTERNOON HIGHS SATURDAY WILL RANGE FROM THE MID TO UPPER 90S. THE GRADUAL INCREASE IN MOISTURE OVER THE AREA WILL RESULT IN AFTERNOON HEAT INDEX VALUES GENERALLY RANGING FROM 100 TO 107 DEGREES. RESIDENTS SHOULD KEEP THIS IN MIND WHEN PLANNING OUTDOOR ACTIVITIES. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY ALTHOUGH AFTERNOON HIGHS WILL RANGE INTO THE MIDDLE 90S FOR THE FIRST PART OF NEXT WEEK...AFTERNOON HEAT INDEX VALUES SHOULD GENERALLY RANGE FROM 100 TO 105 DEGREES. RESIDENTS OF THE ARKLAMISS SHOULD KEEP THIS IN MIND WHEN PLANNING OUTDOOR ACTIVITIES. BY TUESDAY NIGHT...ALL EYES WILL BE FOCUSING ON THE TROPICS AS HURRICANE DEAN CROSSES THE GULF OF MEXICO. THE FORECAST TRACKS FOR DEAN WILL HAVE TO MONITORED CLOSELY THROUGH THE MIDDLE AND END OF THE WEEK...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03/40
In the hours before
Special weather statement, Aug 17, 4:06 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 406 PM CDT FRI AUG 17 2007 MSZ030-033-172205- CLAY MS-OKTIBBEHA MS- 406 PM CDT FRI AUG 17 2007 STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND FREQUENT LIGHTNING STRIKES ARE DEVELOPING OVER CLAY AND OKTIBBEHA COUNTIES...AND MOVING SLOWLY TO THE WEST. THE STORMS SHOULD MAINLY AFFECT THE AREA FROM NEAR MONTPELIER TO STARKVILLE...AND EVENTUALLY COULD AFFECT STURGIS AND MABEN. PEOPLE IN CLAY AND OKTIBBEHA COUNTIES...INCLUDING THE CITIES OF MONTPELIER AND STARKVILLE...SHOULD MONITOR THIS STORM CLOSELY. EEC
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.